Share and Enjoy:
  • Print
  • Google Bookmarks
  • PDF
  • Yahoo! Bookmarks

Oxycodone Overdose

Oxycodone is usually a prescribed narcotic medication, used as a pain reliever and noted for the similarities to morphine. The drug is usually described for its long lasting relief properties, able to help those suffering with long-term injuries. The issue with oxycodone is that it is also extremely habit forming, leading quickly to physical dependence and addiction. The most popular recreational prescription drug today is Oxycontin, which is also highly addictive and dangerous. Unsurprisingly, oxycodone is the primary ingredient in Oxycontin. These pills are usually stolen from legitimate medical sources or acquired by means of a forged prescription. If there is fear of a developing or established oxycodone addiction, it is advised to visit a health professional immediately and to deal with the abuse as soon as possible. If abuse is not dealt with, users are putting themselves at an increased risk of suffering from an oxycodone overdose.

Symptoms of Oxycodone Overdose

Abuse of oxycodone will eventually lead to a physical connection to the drug. Since addiction leads to both increased intake and higher tolerance of the drug, the threat of overdose can quickly become a very realistic issue. Here are a few symptoms to look out for, each usually a clear sign of oxycodone overdose:

  • Extreme sleepiness – Staying awake becomes a frightening struggle and it may be difficult to wake up, even if pressured by force.
  • Breathing problems – Shortness of breath or an inability to breath that becomes increasingly severe, which may induce a panic attack or unconciousness.
  • “Pinpoint Pupils” – The small black center of the eye will become incredibly small and difficult to see.

Treatment of Oxycodone Overdose

Treatment of oxycodone overdose is usually best handled by first calling the paramedics or poison control center. Callers will usually be asked a series of simple questions, to allow the medical staff to better understand the situation and keep the caller involved and interacting. Once at the hospital, sufferers of oxycodone overdose will be administered oxygen in order to combat effects on their breathing. If breathing does not improve, doctors may administer naloxone. Naloxone is the most common “antidote” for overdose, but is usually reserved for life-or-death cases as it carries unpleasant and incredibly severe side effects. Medical staff may also use activated charcoal or various laxatives to try to remove all traces of oxycodone in the stomach. If breathing returns to normal after an overdose, there will be few long-term consequences. However, not all cases are so lucky. Permanent brain damage or death are also likely outcomes of oxycodone overdose.

Those addicted to oxycodone should begin to seek treatment immediately, before the drug begins to creep into their personal lives and chip away at their healthy mental state. Since this is a prescription drug, feeding a growing addiction will soon become unmanageable and financially impossible. It is important to understand exactly how dangerous oxycodone is when abused and how serious an overdose can be. There is no drug worth losing your life over, finding a way to overcome an oxycodone addiction will assist you in getting your life back on track and avoiding the terrifying addiction process.

View Resources:

...

» Link to This Page
 Forums & Discussions

Share your stories and support others...

Facilities and Services:

Copyright © 2014 Internet Brands, Inc. All rights reserved. Terms of Use | Privacy Policy | Cookies